Alert archive / Florida / Tornado Warnings in 2004

Tornado Warning 66, NWS Jacksonville, FL

September 7, 2004Bradford County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 7:43 AM EDT for Bradford County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2004, 7:43 AM EDT (11:43 UTC)
Expired
Sep 7, 2004, 8:15 AM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 63 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2004-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2004-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 071143
TORJAX
FLC007-071215-
/X.NEW.KJAX.TO.W.0046.040907T1143Z-040907T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 AM EDT TUE SEP 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 815 AM EDT

* AT 733 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 11 MILES SOUTHWEST OF LAWTEY...OR ABOUT 9 MILES
  SOUTH OF RAIFORD...MOVING NORTHEAST AT 45 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2994 8211 3000 8225 3003 8223 3008 8216
      3013 8213 3013 8204 3013 8204 3005 8204

$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:30 AM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Sep 7, 3:30 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT TUE SEP 7 2004

...SLIGHT RISK OF SEVERE WEATHER AND POSSIBLE FLOODING TODAY...

...ANNUAL RAINFALL ALREADY EXCEEDED AT JACKSONVILLE INTERNATIONAL...

.DISCUSSION...THE POORLY DEFINED CENTER OF TROPICAL DEPRESSION
FRANCES WAS NEAR SE ALABAMA/SW GEORGIA MOVING NNW 12 MPH. A TURN
TO THE NORTH WITH WEAKENING IS EXPECTED TODAY. WE CONTINUE TO GET
RAIN BANDS COMING IN FROM THE GULF AROUND FRANCES...BUT THEY ARE
WEAKER THAN EARLIER TODAY. AS FRANCES CONTINUES TO LIFT NORTH...
WILL SEE A SLOW IMPROVEMENT IN CONDITIONS TODAY. WILL DOWNGRADE
WIND ADVISORY TO LAKE WIND ADVISORY. WILL NEED TO KEEP FLOOD WATCH
GOING FOR AT LEAST ONE MORE DAY...HOWEVER WILL KEEP ST JOHNS AND
FLAGLER OUT OF IT SINCE THE RAIN BANDS HAVE SHIFTED WEST. HAVE GONE
WITH QPF AMOUNTS OF 1 TO 2 INCHES...WITH THE HEAVIER AMOUNTS NORTH
AND WEST. IT WILL NOT TAKE MUCH RAIN TO FLOOD. AT JACKSONVILLE
INTERNATIONAL THERE HAS ALREADY BEEN 53.45 INCHES OF RAIN RECORDED
FOR THE YEAR WHICH EXCEEDS THE ANNUAL NORMAL OF 52.34 INCHES. THE
LAST TIME WE EXCEEDED OUR ANNUAL NORMAL BY THIS TIME WAS BACK IN
1991. AS FOR SEVERE WX...LAPS ANALYSIS SHOWING HELICITIES OF 300+
FROM NEAR JAX NORTH INTO SE GA. ANTICIPATE THE TORNADO WATCH POSSIBLY
BEING CONTINUED THIS MORNING FOR OUR NORTHERN CWA. WILL NOT ISSUE
ZONE FORECAST UNTIL CURRENT WATCH EXPIRES AND IS POSSIBLY REPLACED BY
NEW ONE. SPC DOES HAVE ENTIRE CWA UNDER A SLIGHT RISK OF SEVERE WX
TODAY. AS FRANCES LIFTS NORTH AND WEAKENS...THERE WILL BE SOME
MID LEVEL DRY AIR INTRUSION WHICH WOULD ENHANCE THE INSTABILITY
AND WHEN COMBINED WITH LOW LEVEL JET/VERTICAL SHEAR COULD LEAD
TO SOME SUPERCELL DEVELOPMENT THIS AFTERNOON. WILL MENTION IN
NEXT HWO.
&&

.MARINE...WILL DROP THE GALE BUT KEEP SMALL CRAFT ADVISORY AND
HIGH SURF ADVISORY GOING TODAY. EXPECT MARINE CONDITIONS TO
GRADUALLY IMPROVE THROUGH WEDNESDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 82 73 85 70 / 90 60 60 40
SSI 86 74 87 72 / 80 60 50 40
JAX 87 75 89 73 / 90 50 50 40
SGJ 87 75 89 73 / 80 40 40 40
GNV 84 73 87 71 / 90 40 50 30
OCF 84 73 88 72 / 90 40 50 30
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
     HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
     SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
     HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
     SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
     OUT 60 NM.
     LAKE WIND ADVISORY ALL AREAS.
&&

PP/JH/EZ/RK
Hazardous weather outlook, Sep 7, 6:00 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE SEP 7 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE SEP 7 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON...

...FLOOD WATCH IN EFFECT...

...HIGH SURF ADVISORY IN EFFECT...

...LAKE WIND ADVISORY TODAY...

TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS
EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL
CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED
POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME
SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING
COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE
HAIL AND STRONG AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED
IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Local storm report, Sep 7, 5:13 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0508 AM     FLOOD            TRENTON                 29.61N 82.82W
09/07/2004                   GILCHRIST          FL   EMERGENCY MNGR

            WIDESPREAD SECONDARY ROADS WASHED OUT AND NUMEROUS
            PRIMARY ROADWAYS IMPASSABLE...SUCH AS U.S. HIGHWAY 129
            AND STATE ROADS 47 AND 26. SEVERAL HOMES HAVE WATER IN
            THEM IN THE TRENTON AREA...SOME WITH WATER UP TO 3 FEET
            DEEP.

&&

HESS
Local storm report, Sep 7, 6:23 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0622 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            I-10 HAS BEEN REPORTED CLOSED AT MILE MARKER 301 IN THE
            LAKE CITY AREA DUE TO 5 INCHES OF STANDING WATER ON THE
            HIGHWAY

&&

HESS
Local storm report, Sep 7, 6:24 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0622 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 INCHES OF STANDING WATER ON THE STATE ROAD 47 UNDERPASS
            AT INTERSTATE 75

&&

HESS
Local storm report, Sep 7, 6:30 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0622 AM     FLOOD            FORT WHITE              29.92N 82.71W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            WATER WAS REPORTED IN A HOME AT COUNTY ROAD 18 AND
            MCCLINTOCK DRIVE IN THE FORT WHITE AREA.

&&

HESS
Local storm report, Sep 7, 6:42 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            LAKE CITY               30.19N 82.64W
09/07/2004                   COLUMBIA           FL   EMERGENCY MNGR

            2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
            DREW ROAD

&&

HESS
Local storm report, Sep 7, 7:18 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TROPICAL STORM   2 NE PATTERSON          31.40N 82.11W
09/06/2004                   PIERCE             GA   EMERGENCY MNGR

            STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
            HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
            DIRECTING TRAFFIC THROUGH THE AREA.

&&

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:21 PM EDTTornado WarningJAXClay39 min
Sep 7, 2:05 AM EDTTornado WarningJAXMarion25 min
Sep 7, 9:16 AM EDTTornado WarningJAXNassau29 min
Sep 7, 9:33 AM EDTTornado WarningJAXMarion42 min
Sep 7, 9:59 AM EDTTornado WarningJAXPutnam46 min
Sep 7, 10:34 AM EDTTornado WarningJAXClay41 min
Sep 7, 10:35 AM EDTTornado WarningJAXDuval25 min
Sep 7, 10:56 AM EDTTornado WarningJAXSaint Johns19 min
Sep 7, 11:24 AM EDTTornado WarningJAXClay, Putnam, Saint Johns51 min
Sep 7, 11:46 AM EDTSpecial Marine WarningJAX4 hr
Sep 7, 12:43 PM EDTTornado WarningJAXMarion47 min
Sep 7, 1:09 PM EDTTornado WarningJAXSaint Johns21 min
Sep 7, 1:20 PM EDTTornado WarningJAXDuval25 min
Sep 7, 1:31 PM EDTTornado WarningJAXSaint Johns29 min
Sep 7, 1:48 PM EDTTornado WarningJAXMarion42 min
Sep 7, 4:10 PM EDTTornado WarningJAXNassau20 min
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:29 PM EDTSpecial Marine WarningJAX2 hr
Sep 7, 4:58 PM EDTTornado WarningJAXBaker47 min
Sep 7, 7:14 PM EDTSpecial Marine WarningJAX61 min

Nearby

Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.